Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2023, 4:11 PM EDT for Laurens County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2023, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 4, 2023, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
681
WWUS82 KFFC 042011
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Fri Aug 4 2023
GAZ097-042045-
Laurens GA-
411 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of northeastern Laurens
County through 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was over East Dublin, or over
Dublin, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Brewton, and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8302 3266 8294 3256 8269 3239 8284
TIME...MOT...LOC 2011Z 310DEG 15KT 3255 8289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:55 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Fri Aug 4 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 249 PM EDT Fri Aug 4 2023 No major changes were made to the forecast. The line of showers has continued to move out of our area, while some showers are forming to our north. Confidence is low on whether the showers will make their way past N GA as well as teh intensity. Looking into tomorrow we may have some lower clouds over much of the area like today which will limit the morning temps before clearinmg out and warming up, but overall temps are expected to be marginally "cooler". Hernandez && .LONG TERM... (Sunday morning through next Thursday) Issued at 249 PM EDT Fri Aug 4 2023 Long term forecast remains on par with previous trends, with little significant change to the overall forecast. As a result, the previous forecast discussion has been included below. 31 Previous Discussion / Issued at 345 AM EDT Fri Aug 4 2023 As we move into the extended timeframe on Sunday, the pattern at the mid-levels begins a welcomed shift from a more progressive northwesterly flow regime to quasi-zonal flow that will persist through mid-week. As a result of these relatively benign conditions aloft (bulk shear <25kts), expecting primarily diurnally-driven convection each day through Tuesday. That said, a very moist airmass will be occupying the Southeast throughout the entirety of the period, with PWATs on the order of 1.75" to as high as 2.25" expected. Highs look to top out in the 90s each afternoon, supportive of development of seasonable values of CAPE (1500-2000 J/kg). The combined effects of these will support the potential to see development of isolated severe storms (typical of a normal summer day), capable of producing gusty to damaging winds aided by strongly water-loaded downdrafts. From Tuesday into Wednesday, a more potent shortwave and attendant cold front begin to work their way through the CWA. Given weakening trend in the frontal gradient, its passage will have minimal sensible effects: highs 2-5 degrees "cooler" -- right around 90F -- and PWATs dropping into the 1.25-1.5" range. PoPs will briefly drop below 50% through Thursday before atmospheric moisture properly rebounds, but will fail to be effaced completely. As we approach next weekend, the mid-level ridge that has plagued the Desert Southwest for the better portion of the summer becomes higher amplitude once again, setting the stage for yet another round of northwesterly flow and the potential for higher-impact/better- organized convection supported by ridge riders. 96 && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Fri Aug 4 2023 Expecting showers to make their way to ATL by around 19z but very low confidence on thunderstorms so kept those out for now. Lower CIGs are also possible in the morning with a wind shift to east around 14z. //ATL Confidence...18Z Update... Medium confidence on all elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 71 91 / 10 10 20 30 Atlanta 72 92 73 94 / 10 20 20 40 Blairsville 64 86 66 86 / 10 10 20 50 Cartersville 69 91 72 92 / 10 10 10 50 Columbus 74 94 75 95 / 20 40 20 50 Gainesville 71 90 72 91 / 10 10 20 40 Macon 72 91 73 94 / 20 20 20 40 Rome 69 92 72 93 / 10 20 10 50 Peachtree City 69 91 71 94 / 10 20 20 40 Vidalia 74 90 74 92 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....31 AVIATION...Hernandez
Hazardous weather outlook, Aug 4, 11:53 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Fri Aug 4 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Fri Aug 4 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms have generally moved out of the area. Scattered showers and thunderstorms are possible this afternoon, mainly in north Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms may occur each day through Thursday, with a peak in storm activity expected each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Aug 4, 12:10 PM EDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1210 PM EDT Fri Aug 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM Tstm Wnd Dmg 1 ENE Bullard 32.64N 83.48W
08/03/2023 Twiggs GA Emergency Mngr
Tree down on Bullard Rd near Flat Creek
bridge.
&&
SNLocal storm report, Aug 4, 12:11 PM EDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1211 PM EDT Fri Aug 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Dmg 1 SSW Homer 34.32N 83.50W
08/03/2023 Banks GA Emergency Mngr
Powerlines reported down near the
intersection of HWY 164 and HWY 98.
&&
TVLocal storm report, Aug 4, 12:12 PM EDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1212 PM EDT Fri Aug 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg 3 WNW Digbey 33.27N 84.53W
08/03/2023 Coweta GA Emergency Mngr
Numerous trees blown down around Senoia and
the surrounding areas in SE Coweta County.
Heavily impacted locations include Gordon
Rd, Dead Oak Rd, and along Hwys 85 and 16.
&&Local storm report, Aug 4, 12:14 PM EDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1214 PM EDT Fri Aug 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Tstm Wnd Dmg 2 W Jeffersonville 32.69N 83.37W
08/03/2023 Twiggs GA Emergency Mngr
Two reports of trees down on Wagon Wheel Rd
between GA80 and Bullard Rd.
&&
SNLocal storm report, Aug 4, 12:57 PM EDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1257 PM EDT Fri Aug 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 3 SW Friendship 32.65N 83.90W
08/03/2023 Crawford GA Amateur Radio
Reports of several trees down on Union
Church Rd in the area around Walton Rd.
&&Special weather statement, Aug 4, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Fri Aug 4 2023
GAZ097-042045-
Laurens GA-
411 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of northeastern Laurens
County through 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was over East Dublin, or over
Dublin, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, East Dublin, Brewton, and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8302 3266 8294 3256 8269 3239 8284
TIME...MOT...LOC 2011Z 310DEG 15KT 3255 8289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:03 PM EDT | Special Weather Statement | FFC | Schley, Webster | 27 min |
| Aug 3, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Treutlen and 1 more | 50 min |
| Aug 3, 8:29 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Wilcox | 46 min |
| Aug 3, 8:31 PM EDT | Special Weather Statement | FFC | Sumter | 44 min |
| Aug 3, 8:48 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 42 min |
| Aug 3, 9:31 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 3, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 4, 5:24 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.